Patient :For the past few years i have been on depo provera birth control shot. i decided to stop taking the shots and my last shot was last june (2014). in July (2014) i got what looked like a period but it only lasted about 4 hours. Since then i have not had a period, not even spotting. im really concerned, and im not pregnant because i have taken many tests. please help me understand whats wrong with me! and if theres anything i can do or should do.
Thanks for the query.
I understand your concern.
After stopping the hormonal methods of contraception, it will some time for regularization of hormonal levels and the onset of menstrual cycles.
This period can differ from person to person.
The other possibilities of irregularities in menstrual cycles are
lifestyle modifications, weight changes, polycystic ovary disease, gonadal hormonal imbalance, thyroid hormonal imbalance, prolactin level changes, general conditions like anemia etc.
As you are having amenorrhea for 7 to 8 months, better to get evaluated.
So, please do consult your Doctor, get examined and go for investigations like ultrasound, gonadal hormonal profile, thyroid hormonal profile, prolactin levels, hemoglobin and blood sugar levels estimation etc.
With this workup, the possible cause of your problem can be identified and treated.
Hope this helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.